MAUDE Adverse Event Report: CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534618T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the distal tip of a 6f 100 cm judkins left (jl) 3.5 infiniti diagnostic catheter broke off while the physician was advancing the sheath and j-wire to the patient¿s arteriotomy.Manual intervention details were not provided.The distal portion of the catheter became entrapped and lodged in the aortic arch.The physician initially snared the catheter from the radial artery to prevent further migration, then obtained femoral access, snared the catheter, released the radial snare, and removed the entire device through the femoral site.There was no reported patient injury.The intended procedure was left heart catheterization.After an unsuccessful attempt to remove a dislodged catheter tip through the original radial artery access using snaring, the physician obtained groin access and successfully removed the catheter by snaring and pulling it out through the femoral artery.The case was diagnostic for coronaries, and no specific vessel characteristics were mentioned.No difficulties were noted during device insertion, advancement, or removal of the proximal portion through the radial site.The device was stored, handled, and prepped per the ifu, with no damage noted prior to opening and no difficulties during preparation.The separated catheter was discarded and is not available for return; instead, sterile catheters of the same lot were returned.Thirteen sterile units of the cath f6 inf tl jl 3.5 100 cm catheter were received coiled inside clear plastic bags and were unpacked to proceed with product evaluation.All units were analyzed due to the prior escalation of this event.A thorough visual inspection was performed on each device from the hub to the distal tip, and no damage, defects, or anomalies were observed on any of the returned device components.Additionally, a picture was attached to the event record showing a distal tip separation condition as reported; however, no other details could be observed from the images provided.The photographic evidence did not provide sufficient information to determine whether a manufacturing-related issue was present.A product history record (phr) review of lot 18458398 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip ¿ separated¿ was observed during photo analysis; however, no damage or anomalies were identified on the thirteen returned devices evaluated from the same lot.The exact cause of the distal tip separation could not be determined.While the device was reportedly stored, handled, and prepared in accordance with the instructions for use, incomplete procedural detail prevents exclusion of procedurally related contributing factors.Although the cause remains undetermined, the investigation did not identify evidence of a new or increased residual risk beyond those already addressed by existing risk controls; therefore, no labeling update is warranted.Based on the image review, product evaluation and the phr, there is no evidence to suggest this event is related to the manufacturing or design process therefore, no further actions will be taken at this time.
 
Event or Problem Description
As reported, the distal tip of a 6f 100 cm judkins left (jl) 3.5 infiniti diagnostic catheter broke off while the physician was advancing the sheath and j-wire to the patient¿s arteriotomy.Manual intervention details were not provided.The distal portion of the catheter became entrapped and lodged in the aortic arch.The physician initially snared the catheter from the radial artery to prevent further migration, then obtained femoral access, snared the catheter, released the radial snare, and removed the entire device through the femoral site.There was no reported patient injury.The intended procedure was a left heart catheterization.After an unsuccessful attempt to remove a dislodged catheter tip through the original radial artery access using snaring, the physician obtained groin access and successfully removed the catheter by snaring and pulling it out through the femoral artery.The case was diagnostic for coronaries, and no specific vessel characteristics were mentioned.It is assumed the device was pulled from the packaging by the hub, but this could not be verified.Whether the device was torqued or steered by the hub is also unverified.No difficulties were noted during device insertion, advancement, or removal of the proximal portion through the radial site.The device was stored, handled, and prepped per the ifu, with no damage noted prior to opening and no difficulties during preparation.The separated catheter was discarded and is not available for return; instead, sterile catheters of the same lot were returned.No procedural cd is available.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
A product history record (phr) review of lot 18458398 revealed no anomalies or non-conformances during the manufacturing and inspection processes that could be associated with the event reported.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23414430
Report Number9616099-2025-01713
Device Sequence Number18749778
Product Code DQO
UDI-Device Identifier10705032014168
UDI-Public(01)10705032014168(17)280531(10)18458398
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534618T
Device Lot Number18458398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/21/2025
12/30/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date11/21/2025
01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SLENDER RADIAL SHEATH J WIRE
Patient SexUnknown